Heavy eyebrows after Botox?

Injecting neurotoxins such as BOTOX® Cosmeticand Xeomin® only takes a couple of minutes, and it seems pretty straightforward. But there is really a lot of room for artistry and tailoring results to individul patients, which makes it one of my favorite treatments to administer. Neurotoxins paralyze the facial muscles which cause wrinkles. So if you get a little frown line between the eyebrows, paralyzing the muscle that frowns will stop that little line from forming. Although everybody has the same facial muscles, we’re all built a little differently. And that is where the artistry comes into play: I love analyzing each individual patient to see how I can give him or her the best results.

One of the complaints I occasionally hear after treating a patient is that her eyebrows feel heavy. This phone call usually comes about a week after treatment, because both BOTOX® and Xeomin® take 5-7 days to take effect. What causes this heaviness? And how long does it last?

The frontalis muscle runs from the brow line to the hair line (the vertically oriented muscle over the forehead in the diagram below), and movement of this muscle is what

"Lateral head anatomy" by Patrick J. Lynch, medical illustrator - Patrick J. Lynch, medical illustrator. Licensed under CC BY 2.5 via Wikimedia Commons - https://commons.wikimedia.org/wiki/File:Lateral_head_anatomy.jpg#/media/File:Lateral_head_anatomy.jpg

“Lateral head anatomy” by Patrick J. Lynch, medical illustrator 

causes wrinkles over the forehead. BOTOX® paralyzes the frontalis, preventing it from moving, and thus preventing those horizontal wrinkles. But the frontalis muscle is responsible for raising the eyebrows, so many people complain of their eyebrows feeling heavy after having BOTOX® in this area. For this reason, I prefer to use a bit less BOTOX® over the forehead, so that patients can still raise their eyebrows a little bit. Rest assured, this feeling of heavy eyebrows is temporary. It will completely go away once your BOTOX® wears off in 3-4 months, but it usually becomes less noticeable after a week or two. If this has happened to you, be sure to let your doctor know this happened next time you get BOTOX®, so he or she can adjust your treatment to prevent this problem in the future.

 

Do you have any questions about Botox or Xeomin?

Related Articles:

Disclaimer: This webpage is for general information only. It is not intended to diagnose or treat any medical illness, or give any specific medical advice. Because medical knowlege is constantly evolving, I cannot guarantee the accuracy or timeliness of any information in this blog.

Leave a Reply